Risk factors for drug-induced parkinsonism in tardive dyskinesia patients

T. E. Hansen, W. L. Brown, R. M. Weigel, D. E. Casey

Research output: Contribution to journalArticle

6 Scopus citations

Abstract

Using multivariate stiatistical analyses, the authors identified risk factors for development of drug-induced parkinsonism (DIP) in 66 tardive dyskinesia (TD) patients. Older age, recent use of neuroleptics, shorter duration of past neuroleptic exposure, and severity of TD were associated with increased risk of DIP. The clinician should devise treatment strategies in anticipation of the occurrence of DIP regardless of the presence or absence of TD, especially in older patients. New models for the pathophysiology of the two disorders are needed.

Original languageEnglish (US)
Pages (from-to)139-141
Number of pages3
JournalJournal of Clinical Psychiatry
Volume49
Issue number4
StatePublished - Jan 1 1988

ASJC Scopus subject areas

  • Psychiatry and Mental health

Fingerprint Dive into the research topics of 'Risk factors for drug-induced parkinsonism in tardive dyskinesia patients'. Together they form a unique fingerprint.

  • Cite this